Comptes Rendus
Partial Differential Equations
Nonhomogeneous boundary value problems in Orlicz–Sobolev spaces
Comptes Rendus. Mathématique, Volume 344 (2007) no. 1, pp. 15-20.

We study the nonlinear Dirichlet problem div(log(1+|u|q)|u|p2u)=λ|u|p2u+|u|r2u in Ω, u=0 on ∂Ω, where Ω is a bounded domain in RN with smooth boundary, while p, q and r are real numbers satisfying p,q>1, p+q<min{N,r}, r<(NpN+p)/(Np). The main result of this Note establishes that for any λ>0 this boundary value problem has infinitely many solutions in the Orlicz–Sobolev space W01LΦ(Ω), where Φ(t)=0tlog(1+|s|q)|s|p2sds.

On étudie le problème de Dirichlet non linéaire div(log(1+|u|q)|u|p2u)=λ|u|p2u+|u|r2u dans Ω, u=0 sur ∂Ω, où Ω est un domaine borné, régulier et p, q, r sont des nombres réels tels que p,q>1, p+q<min{N,r}, r<(NpN+p)/(Np). Le résultat principal de cette Note montre que pour tout λ>0 ce problème admet une infinité de solutions dans l'espace d'Orlicz–Sobolev W01LΦ(Ω), où Φ(t)=0tlog(1+|s|q)|s|p2sds.

Published online:
DOI: 10.1016/j.crma.2006.11.020

Mihai Mihăilescu 1; Vicenţiu Rădulescu 1

1 University of Craiova, Department of Mathematics, Street A.I. Cuza No. 13, 200585 Craiova, Romania
     author = {Mihai Mih\u{a}ilescu and Vicen\c{t}iu R\u{a}dulescu},
     title = {Nonhomogeneous boundary value problems in {Orlicz{\textendash}Sobolev} spaces},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {15--20},
     publisher = {Elsevier},
     volume = {344},
     number = {1},
     year = {2007},
     doi = {10.1016/j.crma.2006.11.020},
     language = {en},
AU  - Mihai Mihăilescu
AU  - Vicenţiu Rădulescu
TI  - Nonhomogeneous boundary value problems in Orlicz–Sobolev spaces
JO  - Comptes Rendus. Mathématique
PY  - 2007
SP  - 15
EP  - 20
VL  - 344
IS  - 1
PB  - Elsevier
DO  - 10.1016/j.crma.2006.11.020
LA  - en
ID  - CRMATH_2007__344_1_15_0
ER  - 
%0 Journal Article
%A Mihai Mihăilescu
%A Vicenţiu Rădulescu
%T Nonhomogeneous boundary value problems in Orlicz–Sobolev spaces
%J Comptes Rendus. Mathématique
%D 2007
%P 15-20
%V 344
%N 1
%I Elsevier
%R 10.1016/j.crma.2006.11.020
%G en
%F CRMATH_2007__344_1_15_0
Mihai Mihăilescu; Vicenţiu Rădulescu. Nonhomogeneous boundary value problems in Orlicz–Sobolev spaces. Comptes Rendus. Mathématique, Volume 344 (2007) no. 1, pp. 15-20. doi : 10.1016/j.crma.2006.11.020.

[1] R. Adams On the Orlicz–Sobolev imbedding theorem, J. Funct. Anal., Volume 24 (1977), pp. 241-257

[2] A. Ambrosetti; P.H. Rabinowitz Dual variational methods in critical point theory and applications, J. Funct. Anal., Volume 14 (1973), pp. 349-381

[3] A. Cianchi A sharp embedding theorem for Orlicz–Sobolev spaces, Indiana Univ. Math. J., Volume 45 (1996), pp. 39-65

[4] Ph. Clément; M. García-Huidobro; R. Manásevich; K. Schmitt Mountain pass type solutions for quasilinear elliptic equations, Calc. Var., Volume 11 (2000), pp. 33-62

[5] Ph. Clément; B. de Pagter; G. Sweers; F. de Thélin Existence of solutions to a semilinear elliptic system through Orlicz–Sobolev spaces, Mediterr. J. Math., Volume 1 (2004), pp. 241-267

[6] T.K. Donaldson; N.S. Trudinger Orlicz–Sobolev spaces and imbedding theorems, J. Funct. Anal., Volume 8 (1971), pp. 52-75

[7] M. Garciá-Huidobro; V.K. Le; R. Manásevich; K. Schmitt On principal eigenvalues for quasilinear elliptic differential operators: an Orlicz–Sobolev space setting, Nonlinear Differential Equations Appl. (NoDEA), Volume 6 (1999), pp. 207-225

[8] M. Mihăilescu; V. Rădulescu A multiplicity result for a nonlinear degenerate problem arising in the theory of electrorheological fluids, Proc. R. Soc. London Ser. A: Math. Phys. Eng. Sci., Volume 462 (2006), pp. 2625-2641

[9] M. Mihăilescu, V. Rădulescu, On a nonhomogeneous quasilinear eigenvalue problem in Sobolev spaces with variable exponent, Proc. Amer. Math. Soc., in press

[10] M. Mihăilescu, V. Rădulescu, Existence and multiplicity of solutions for quasilinear nonhomogeneous problems: an Orlicz–Sobolev space setting, J. Math. Anal. Appl., in press, | DOI

[11] P. Rabinowitz Minimax Methods in Critical Point Theory with Applications to Differential Equations, American Mathematical Society, Providence, RI, 1984 (Expository Lectures from the CBMS Regional Conference held at the University of Miami)

[12] M.M. Rao; Z.D. Ren Theory of Orlicz Spaces, Marcel Dekker, New York, 1991

[13] M. Ružička Electrorheological Fluids: Modeling and Mathematical Theory, Springer-Verlag, Berlin, 2000

Cited by Sources:

Comments - Policy